Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



A characterization of the invariant measures for an infinite particle system with interactions

Author: Thomas M. Liggett
Journal: Trans. Amer. Math. Soc. 179 (1973), 433-453
MSC: Primary 60K35
MathSciNet review: 0326867
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ p(x,y)$ be the transition function for a symmetric, irreducible, transient Markov chain on the countable set S. Let $ {\eta _t}$ be the infinite particle system on S with the simple exclusion interaction and one-particle motion determined by p. A characterization is obtained of all the invariant measures for $ {\eta _t}$ in terms of the bounded functions on S which are harmonic with respect to $ p(x,y)$. Ergodic theorems are proved concerning the convergence of the system to an invariant measure.

References [Enhancements On Off] (What's this?)

  • [1] G. Choquet and J. Deny, Sur l'equation de convolution $ \mu = \mu \ast \sigma $, C.R. Acad. Sci. Paris 250 (1960), 799-801. MR 22 #9808. MR 0119041 (22:9808)
  • [2] W. Feller, An introduction to probability theory and its applications, Vol. II, Wiley, New York, 1966. MR 35 #1048. MR 0210154 (35:1048)
  • [3] R. Holley, Free energy in a Markovian model of a lattice spin system, Comm. Math. Phys. 23 (1971), 87-99. MR 0292449 (45:1535)
  • [4] -, Pressure and Helmholtz free energy in a dynamic model of a lattice gas, Proc. Sixth Berkeley Sympos. Vol. III, Univ. of Berkeley Press, Berkeley, Calif., 1972, pp. 565-578. MR 0413308 (54:1422)
  • [5] -, An ergodic theorem for interacting systems with attractive interactions, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 24 (1972), 325-334. MR 0331562 (48:9894)
  • [6] T.M. Liggett, Existence theorems for infinite particle systems, Trans. Amer. Math. Soc. 165 (1972), 471-481. MR 0309218 (46:8328)
  • [7] -, An infinite particle system with zero range interactions, Ann. Probability (to appear). 8. F. Spitzer, Interaction of Markov processes, Advances in Math. 5 (1970), 246-290. MR 42 #3856. MR 0381039 (52:1936)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60K35

Retrieve articles in all journals with MSC: 60K35

Additional Information

Keywords: Infinite particle systems, invariant measures, ergodic theorems
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society